HomeAnswersCardiologyblack patchesWhat is the cause of black circular patches in leg?

At what circumstances does black circular patches occur in the leg?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Nithila. A

Published At December 19, 2023
Reviewed AtDecember 19, 2023

Patient's Query

Hello doctor,

My mother has black circular patches on her legs. What could be the reason? Someone said it could be due to improper blood circulation in the body's lower part. It usually happens when the blood becomes thick. Please help me to understand the reason behind this. My mother is suffering from a cervical problem also. Please share your valuable advice and opinion.

Thanks.

Hello,

Welcome to icliniq.com.

I understand your concern.

The most common cause is old age. Small vessels become fragile and rupture in old age, leading to blackish bruises. It is common in lower limbs but can occur anywhere on the skin. Another cause is medicines. If a person is using drugs called steroids or anticoagulants, or anti-platelets, then such bruises can occur. Another cause is trauma. Only minor injuries can cause bruises in old age, as vessels are fragile. Rare causes are some disorders of the coagulation system, platelet function, etc. Is she suffering from any chronic disease or using some medicines? Please give a complete history and send pictures of bruises so I may guide you properly.

I hope this information will help you.

Thanks.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Muhammad Zohaib Siddiq
Dr. Muhammad Zohaib Siddiq

Cardiology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

cervical painblack patches

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy